Withdrawal-Emergent Dyskinesias following Varenicline Therapy



Brittany A Toffey, Marcie Rabin , Roger Kurlan*
Atlantic Neuroscience Institute, Overlook Medical Center, 99 Beauvoir Avenue, Summit, NJ 07901, USA


Article Metrics

CrossRef Citations:
0
Total Statistics:

Full-Text HTML Views: 866
Abstract HTML Views: 457
PDF Downloads: 153
Total Views/Downloads: 1476
Unique Statistics:

Full-Text HTML Views: 356
Abstract HTML Views: 214
PDF Downloads: 96
Total Views/Downloads: 666



© Toffey et al.; Licensee Bentham Open.

open-access license: This is an open access article licensed under the terms of the Creative Commons Attribution Non-Commercial License (http://creativecommons.org/licenses/by-nc/3.0/)

* Address correspondence to this author at the Atlantic Neuroscience Institute, Overlook Medical Center, 99 Beauvoir Avenue, Summit, NJ 07901, USA; Tel: 908-522-2089; Fax: 908-522-6147; E-mail: roger.kurlan@atlantichealth.org


Abstract

Varenicline (Chantix[R]) is a nicotinic acetylcholine receptor partial agonist used to aid smoking cessation. Adverse psychiatric and behavioral effects of the drug are recognized and national drug monitoring has included reports of tardive dyskinesia, but no cases have been described in the literature. We now report the first two cases of varenicline-related withdrawal emergent dyskinesias.

Keywords: Dyskinesias, verenicline, withdrawal emergent.